Jump to content
Important Survey - Please Participate ×

What's 'benzo belly'?


[Be...]

Recommended Posts

Hi BelindaMay!

 

BenzoBelly typically refers to the gastrointestinal upset we experience during w/d. There are GABA receptors in the gut (I hope I'm saying that correctly), and this process somehow causes problems with the digestive process. I had 2 months of terrible gas pains and bloating, could not eat much solid food, and it was miserable!!

 

I've also heard of people referring to the weight gain some experience as "benzo belly." I'm dealing with this now.  After a drastic weight loss on the drug, I'm now gaining weight rapidly and it mostly settles in the mid-section/belly area.  I've done some searches on this forum and  either or both of these "benzo belly" symptoms seem to be a pretty normal part of w/d.

Link to comment
Share on other sites

Some people speak about bloating and other things. I had a horrible case of gastritis which lasted months and is 95% healed...but

can still flare if I'm not careful. I had more GI symptoms during WD than I've had in my life, and for me... that's saying something.

 

But, it passes.

Link to comment
Share on other sites

Hi BelindaMay!

 

BenzoBelly typically refers to the gastrointestinal upset we experience during w/d. There are GABA receptors in the gut (I hope I'm saying that correctly), and this process somehow causes problems with the digestive process. I had 2 months of terrible gas pains and bloating, could not eat much solid food, and it was miserable!!

 

I've also heard of people referring to the weight gain some experience as "benzo belly." I'm dealing with this now.  After a drastic weight loss on the drug, I'm now gaining weight rapidly and it mostly settles in the mid-section/belly area.  I've done some searches on this forum and  either or both of these "benzo belly" symptoms seem to be a pretty normal part of w/d.

 

Wonder how long it lasts?  :laugh:  18 months off here and benzo belly is still here lol.

Link to comment
Share on other sites

since my last attempt of getting off the benzo's.  I gained 40 pds!!!

 

i think so of it is benzo's and the other part if not moving around too much

Link to comment
Share on other sites

Hi BelindaMay!

 

BenzoBelly typically refers to the gastrointestinal upset we experience during w/d. There are GABA receptors in the gut (I hope I'm saying that correctly), and this process somehow causes problems with the digestive process. I had 2 months of terrible gas pains and bloating, could not eat much solid food, and it was miserable!!

 

I've also heard of people referring to the weight gain some experience as "benzo belly." I'm dealing with this now.  After a drastic weight loss on the drug, I'm now gaining weight rapidly and it mostly settles in the mid-section/belly area.  I've done some searches on this forum and  either or both of these "benzo belly" symptoms seem to be a pretty normal part of w/d.

 

Try eating yogurt. I buy mine at the natural food store and it is sweetened with only real fruit juice and loaded with all the good bacteria we need. It seemed to make my "gut" feel much better. I also have what looks like a beer belly but it will be gone when the benzo's are gone.

Link to comment
Share on other sites

If you can set a Big Gulp on the gigantic 'roll' across your middle...Benzo Belly.  If I wasn't so old people would think that I'm pregnant.
Link to comment
Share on other sites

[f7...]

I'm only almost at two months out (November 7 will be 2 months), but I haven't had any GI problems at all. Sometimes I go through a period of stress and my stomach will tighten up for a few days, but I've had no problems with gas or anything else.

 

Not everyone heals the same way...

 

Tucson

 

Me on Day 56 of my final c/t:  8)

Link to comment
Share on other sites

×
×
  • Create New...